Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Some nowhere equicontinuous homeomorphisms

Author: Ki Woong Kim
Journal: Proc. Amer. Math. Soc. 60 (1976), 304-308
MSC: Primary 57E20; Secondary 54H20
MathSciNet review: 0423391
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a nowhere equicontinuous homeomorphism can be defined on a compact polyhedron X if and only if X does not have cell decomposition which contains a principal 1-cell. It is also shown that for each locally connected contractible continuum C in the plane, there is a nowhere equicontinuous homeomorphism $ {h_c}$ on a disk in the plane such that the fixed point set of $ {h_c}$ is C.

References [Enhancements On Off] (What's this?)

  • [1] Robert Ellis, Lectures on topological dynamics, W. A. Benjamin, Inc., New York, 1969. MR 0267561
  • [2] Ping Fun Lam, The intermediate transformation groups, Recent advances in topological dynamics (Proc. Conf., Yale Univ., New Haven, Conn., 1972; in honor of Gustav Arnold Hedlund), Springer, Berlin, 1973, pp. 174–181. Lecture Notes in Math., Vol. 318. MR 0391050
  • [3] H. C. Griffith and L. R. Howell Jr., Strongly cellular cells in 𝐸³ are tame, Fund. Math. 65 (1969), 23–32. MR 0244976
  • [4] C. P. Rourke and B. J. Sanderson, Introduction to piecewise-linear topology, Springer-Verlag, New York-Heidelberg, 1972. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 69. MR 0350744
  • [5] Arlo W. Schurle, Strongly cellular subsets of 𝐸³, Fund. Math. 80 (1973), no. 3, 207–212. MR 0328951

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57E20, 54H20

Retrieve articles in all journals with MSC: 57E20, 54H20

Additional Information

Keywords: Equicontinuous homeomorphism, irregular set, dense orbit, principal ncell, strong cellularity
Article copyright: © Copyright 1976 American Mathematical Society